Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 259, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2012, 6:32 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 6:32 PM CDT (23:32 UTC)
- Expired
- Aug 7, 2012, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:36 PM CDT | HAIL 0.75 | 3 N Nacogdoches, TX | |
| Aug 7, 6:37 PM CDT | HAIL 0.75 | Nacogdoches, TX | HAIL AT HIGHWAY 7 AND LOOP 224 |
| Aug 7, 6:52 PM CDT | TSTM WND DMG | 2 Sw Nacogdoches, TX | TREES DOWN ON FM 2863 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2594 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS54 KSHV 072332 SVRSHV TXC005-347-080015- /O.NEW.KSHV.SV.W.0259.120807T2332Z-120808T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 632 PM CDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS... CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS... THIS INCLUDES THE CITY OF NACOGDOCHES... * UNTIL 715 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NACOGDOCHES...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MELROSE...WODEN AND POLLOK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3137 9445 3144 9494 3174 9469 3173 9447 TIME...MOT...LOC 2332Z 015DEG 10KT 3162 9462 $$ 09
2 follow-up statements
711 WWUS54 KSHV 072358 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 658 PM CDT TUE AUG 7 2012 TXC005-347-080015- /O.CON.KSHV.SV.W.0259.000000T0000Z-120808T0015Z/ NACOGDOCHES TX-ANGELINA TX- 658 PM CDT TUE AUG 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR ANGELINA AND NACOGDOCHES COUNTIES... AT 653 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 7 MILES WEST OF WODEN...OR 8 MILES SOUTH OF NACOGDOCHES...MOVING SOUTH AT 15 MPH. LOCAL LAW ENFORCEMENT REPORTED WIND DAMAGE SOUTH OF NACOGDOCHES WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDLAND AND POLLOK PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3137 9445 3144 9494 3174 9469 3173 9447 TIME...MOT...LOC 2357Z 013DEG 12KT 3149 9465 $$ 09
641 WWUS54 KSHV 080012 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 712 PM CDT TUE AUG 7 2012 TXC005-347-080021- /O.EXP.KSHV.SV.W.0259.000000T0000Z-120808T0015Z/ NACOGDOCHES TX-ANGELINA TX- 712 PM CDT TUE AUG 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA AND NACOGDOCHES COUNTIES WILL EXPIRE AT 715 PM CDT... THE STORM HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3137 9445 3144 9494 3174 9469 3173 9447 TIME...MOT...LOC 0011Z 013DEG 12KT 3141 9468 $$ 09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:40 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 2:40 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT TUE AUG 7 2012 .DISCUSSION... AFTERNOON THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS IN AN AREA RICH IN ATMOSPHERIC MOISTURE AND TEMPERATURES APPROACHING 100 DEGREES. MOST OF THIS ACTIVITY SETTING UP ALONG A BOUNDARY EXTENDING FROM ALONG THE RED RIVER TO DEQUEEN AND NORTHEAST TOWARD LITTLE ROCK. AS THESE STORMS SHIFT SOUTH ACROSS THE REGION DURING THE PERIOD OF PEAK HEATING THIS AFTERNOON...ISOLATED OCCURRENCES OF STRONG TO DAMAGING WINDS GUSTS MAY BE POSSIBLE IN SOME STORMS. A PERSISTENT WEATHER PATTERN TO CONTINUE THROUGH WEDNESDAY EVENING. THIS PATTERN WILL BE CHARACTERIZED BY A STALLED SURFACE BOUNDARY PROVIDING LIGHT WINDS...LOW TEMPERATURES IN THE MID 70S...AND A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. UPPER-TROUGH DIVES SOUTH EARLY THURSDAY MORNING BRINGING MORE ORGANIZED CONVECTION ACROSS THE REGION. A COLD FRONT ASSOCIATED WITH THE UPPER-TROUGH TO PUSH SOUTH ACROSS THE REGION ON THURSDAY NIGHT BRINGING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. WEEKEND SHOULD BE FAIRLY PLEASANT WITH HIGH TEMPERATURES IN THE LOW TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. EXPECT A GRADUAL WARMING TREND EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EAST AND THE REGION COMES UNDER THE INFLUENCE OF MAINLY ZONAL FLOW. OTHERWISE...PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... SCATTERED CONVECTION IS FOCUSING ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE I-30 CORRIDOR THIS AFTERNOON. VFR CONDITIONS WILL BE COMMON ACROSS THE AREA...EXCEPT WHERE TSRA ACTIVITY APPROACHES TERMINALS THIS AFTERNOON AND EVENING. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 96 74 / 20 20 30 30 30 MLU 73 98 73 95 72 / 20 20 30 30 30 DEQ 74 98 73 96 69 / 40 30 30 20 20 TXK 76 97 74 95 72 / 40 30 30 30 20 ELD 74 97 74 95 73 / 20 20 30 30 30 TYR 76 98 75 97 76 / 40 30 20 30 20 GGG 76 98 74 96 74 / 40 30 20 30 20 LFK 74 98 75 96 75 / 20 20 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/23
Hazardous weather outlook, Aug 7, 11:45 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE AUG 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA DURING THE AFTERNOON AND EARLY EVENING. THE GREATEST COVERAGE IS EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY AND AN APPROACHING COLD FRONT LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Special weather statement, Aug 7, 4:38 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT TUE AUG 7 2012
TXZ096-108-109-072230-
FRANKLIN-RED RIVER-TITUS-
438 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER AND TITUS...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...CLARKSVILLE AND HAGANSPORT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES WEST OF
CLARKSVILLE...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Aug 7, 4:46 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CDT TUE AUG 7 2012
LAZ011-017>019-072230-
NATCHITOCHES-RED RIVER-SABINE-WINN-
446 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CAMPTI...OR 10 MILES NORTH OF
NATCHITOCHES...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Aug 7, 5:07 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT TUE AUG 7 2012
LAZ001-010-TXZ138-151-072245-
CADDO-DE SOTO-HARRISON-PANOLA-
507 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ELYSIAN FIELDS...OR 18 MILES
SOUTHEAST OF MARSHALL...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Local storm report, Aug 7, 5:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 3 NE NATCHITOCHES 31.79N 93.06W
08/07/2012 NATCHITOCHES LA LAW ENFORCEMENT
TREE DOWN ON PAUL JORDAN ROAD
&&
25Local storm report, Aug 7, 5:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG NATCHITOCHES 31.76N 93.10W
08/07/2012 NATCHITOCHES LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN NATCHITOCHES
&&
25Special weather statement, Aug 7, 6:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT TUE AUG 7 2012
TXZ152-165-080000-
ANGELINA-NACOGDOCHES-
618 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE...MARTINSVILLE...MELROSE...NACOGDOCHES...POLLOK AND
WODEN...
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NACOGDOCHES...MOVING SOUTH AT 10
MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.